MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED H5323-2 CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED H5323-2 CATHETER; INTRAVASCULAR CATHETER
Catalog Number 392623
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc pro winged h5323-2 catheter was loose and dislodged during use.Additionally, the tube was also "too long".The following information was provided by the initial reporter: "i'm not sure if i'm doing this correctly, but i have a complaint from a nurse that cared for me while i was hospitalized this past weekend.The nurse mentioned the following when she was inserting the insyte autoguard bc pro winged into me: "when holding the catheter in place for insertion, the catheter is very loose and flimsy and dislodges from the device easily." she also mentioned the tube is too long".
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the photographs submitted for evaluation.Bd received two photos displaying a unit with a blue adapter with a connection at the luer end of the adapter.The adapter is secured with a transparent dressing.There is also another miscellaneous unit with a red circle around it and secured with dressing.Another photo displays the top web of an opened package from ref.392623, lot 9326710.Through the visual examination, the photo revealed no visible damage.Therefore, the photo provided for this incident did not present sufficient evidence to identify or confirm the alleged failure or to establish a definite root cause.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD INSYTE AUTOGUARD BC PRO WINGED H5323-2 CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10744325
Report Number1710034-2020-00691
Device Sequence Number3204455
Product Code FOZ
UDI-Device Identifier00382903926237
UDI-Public00382903926237
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number392623
Device Lot Number9326710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1